MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-01187 and 2029214-2019-01188.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of pipeline flex incomplete opening during a procedure.Information that pipeline flex device flattened and stretched during the procedure.The pipeline did not open.Fistula happened during advancement of the navien and phenom 027 in an attempt to open the flattened area.The patient was undergoing embolization treatment for an unruptured amorphous aneurysm located in right internal carotid artery (ica) landing zone distal 3.2mm proximal 4.7mm.The vessel was observed moderately tortuous.It was reported that pipeline was prepped per ifu, no issues during deployment.Pipeline did appear to be stretching before detachment and was detached over a bend which resulted in flattening of the device.The physician advanced a guide catheter and microcatheter to open the flattened area.A run with contrast revealed a fistula that the physician believes was catheter induced.The physician decided to ¿sack¿ the vessel as the right ica on imaging was being well fed from contralateral flow.Right ica was sacrificed; the patient¿s contralateral flow was feeding right circulation.There were no patient symptoms or complications associated with this event.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9407255
Report Number2029214-2019-01186
Device Sequence Number19477846
Product Code OUT
UDI-Device Identifier00847536016415
UDI-Public00847536016415
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Model NumberPED-450-16
Device Lot NumberA662356
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR